Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What could be the cause of prolonged bleeding for 2 weeks during menstruation?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I've been on my menstrual cycle for 2 weeks now, is something wrong with me?
Posted Sat, 28 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Rhea Chanda 7 hours later

Thanks for your query.

If you have had prolonged bleeding for 2 weeks then it is a concerning problem.

This is most likely due to hormonal imbalance. Birth control pills that you are taking may sometimes cause a change in the menstrual flow. You havent mentioned how long you have been taking the pills?

If you have started taking the BC pills in last 2-3 months then this could be a side effect. Wait for a few more days. I expect the bleeding to stop. If they don't then you will need evaluation.

But if its been longer, then this is probably due to some other cause. Evaluation is necessary.

Evaluation consists of a visit to a gynecologist for a pelvic examination. An ultrasound examination and blood work up is entailed. The test also may include thyroid hormone work up.

Above answer was peer-reviewed by
Follow-up: What could be the cause of prolonged bleeding for 2 weeks during menstruation? 2 hours later
I've been on the pills for 2 months prior with no complications, this has just happened recently (within the past 2 weeks and ongoing).
Answered by Dr. Rhea Chanda 2 hours later

Thank you for the reply.

You can wait for one more week. If the bleeding does not reduce, do see your doctor about medications to stop the bleeding.

If there is no respite, then it is time to get some tests done. You should get an ultrasound also to rule out fibroid, polyp, adenomyosis etc.

So an examination is warranted after a week either to stop the bleed or to determine the possible cause of prolonged bleed.

Wish You Good Health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor